MAUDE Adverse Event Report: STRYKER SPINE-US 7MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 7MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48953070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A non-conformance was previously initiated to investigate the root cause associated with this failure mode.The investigation identified surgical techniques not included in the approved ifu, including the "twist and distract" method, as the primary root cause.Stryker initiated a field safety corrective action on 28 november 2018 and notification was sent to the impacted customers.The surgical technique was updated to caution against misuse; this included an explicit warning against using the ¿twist and distract¿ method.This event is still under investigation and a supplemental report will be submitted upon receipt of additional information and/or conclusion of the investigation.Misplaced during sterilization.
 
Event or Problem Description
It was reported that a tritanium pl cage fractured around the graft window during insertion at l2/l3 while the surgeon was performing a "twist and distract" method of insertion.There were no adverse consequences to the patient.The procedure was completed successfully with a 5 minute surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Through a capa performed in 2017, the following have been deemed root causes for intra-op fracture: thickness of wall adjacent to lateral window; size of lateral window; user overestimating strength of implant and applying excessive force (torsional, cantilever); user not following surgical technique guide ¿ recommendation to distract prior to insertion, ¿twist & distract¿ method, inadequate disc prep, lack of trailing; using oversized implant or wrong type/size of inserter, not distracting when inserting or repositioning.It was reported that the cage was rotated while in the disc space.This was determined to be a contributing root cause during the capa investigation.Additionally, the stg warns against rotating the cage within the disc space.
 
Event or Problem Description

Brand Name
7MM X 0DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11141668
Report Number3004024955-2021-00001
Device Sequence Number3698142
Product Code MAX
UDI-Device Identifier07613327117837
UDI-Public07613327117837
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model Number48953070
Device Catalogue Number48953070
Device Lot NumberAE04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
81587
Patient Sequence Number1